Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Taking metoer 50mg and storvas ez10mg for high cholesterol level. How to control this level?

User rating for this question
Very Good
Answered by
Practicing since : 1966
Answered : 4498 Questions
Hi Doctor, i am 38y old, i am having cholesterol is high means 228 and LDL 159, HDL is 41, and triglyceride is 130. I am using METOER 50mg every day morning and ever night one storvas EZ 10mg. When i use this storvas with in three months time cholesterol comes to 100 range but it reoccurring after few months(1year) to 180-200 range. I am doing regular exercises and following good food habits. Can you please guide me how to get ride from cholesterol and i hear that storvas EZ is having side effects, is there any alternative medicine to use. Thanks , XXXXXXX

Posted Tue, 6 Nov 2012 in Cholesterol
Answered by Dr. Anantharamakrishnan 1 hour later

There is no medicine without side effect! If there is an effect, there can be side effect. Even simple paracetamol can have side effects. There are always two sides of a coin / pros and cons of everything in life - we can choke at times while drinking water! Can anybody stop drinking or eating? The question is the amount of benefit versus the amount of risk.

Obviously, diet and exercise are a must, they do help - but their role is limited.

The drug has helped you in the past; it will help in the future. You have not mentioned any complication from its use - why should you stop.

You are using Metoprolol - you didn't say why? I presume it is for blood pressure - there are other reasons for which the same medicine can be used. Blood pressure is another risk factor.

In case of additional risk factors (example - pressure / sugar), the preferred level of LDL cholesterol is 70 mg. Otherwise 100 / upper limit 130. Good control reduces the risk of heart attack, stroke and so on - for every 1% reduction, there is 2% reduction in heart attack

The problem is convincing the public - for they don't 'feel' anything directly from it...

The intention is not to frighten you - rather to convince you to take the drug
Why change to another drug? You have taken it before - you have not mentioned any problem with it. Millions have taken it; are taking it

There is no guarantee that the other drug will not have side effect - could even be worse!

Don't 'hear' XXXXXXX Dick and XXXXXXX / Go for professional opinion - your doctor has done the right thing.
You have to take it LIFE LONG - for LONG LIFE

Take care
God bless you
Good luck
Above answer was peer-reviewed by
Follow-up: Taking metoer 50mg and storvas ez10mg for high cholesterol level. How to control this level? 1 hour later
Thanks a lot Doctor.

I understand the point. Yes i didn't get any issues while using Storvas EZ for cholesterol or MetoER for BP.

For Cholesterol i used in 2008 for 6 months and stopped it as LDL came to 100 range. BP tablet have been using regularly. Now again my LDL reached to 159 and overall cholesterol is 228, so start using Storvas EZ tablet every day one at night time.

My other question:
i have been doing regular exercise for 30/40 mints and following good food habits. I am 5'10'' and 73 KGS, Why my cholesterol is not in control and why i am getting cholesterol. Is it because my Blood pressure creating the problem. Is there any way to reduce or stop increasing the cholesterol without using any medicine.

I have attached my LipidProfile,Sugar reports for your reference.

Thanks & Regards,

Answered by Dr. Anantharamakrishnan 1 hour later

Thanks for the reports; I have read them in detail.

Cholesterol and pressure are two different issues. One is not related to the other

Diet and exercise can only work up to a limit - and you are already at it

Part of the cholesterol only comes from food.
Major portion is manufactured in the body by the liver.
This is determined by heredity (inherited factors), which cannot be modified.
You are already on proper diet and exercise - increasing it will not improve the results - whipping a tired horse will not make it run any faster. There is a limit.

There is NO OTHER WAY except medicine.
There is no SCIENTIFIC EVIDENCE so far to show one such thing .

Take care
Good luck
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor